Alert archive / California / Wind Advisories in 2013

Wind Advisory 10, NWS Sacramento, CA

May 22, 2013

NWS Sacramento, CA issued this wind advisory at May 22, 2013, 9:36 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 22, 2013, 9:36 AM PDT (16:36 UTC)
Expired
May 22, 2013, 3:33 PM PDT
In force
6 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WWUS76 KSTO 221636
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
936 AM PDT WED MAY 22 2013

...WINDY IN THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEY VALLEYS
TODAY... 

.A DRY LOW PRESSURE SYSTEM IS BRINGING GUSTY WINDS TO THE CENTRAL
AND SOUTHERN SACRAMENTO VALLEY THIS MORNING. THESE WINDS WILL
INCREASE THROUGH THE MORNING AND SPREAD SOUTH INTO THE SACRAMENTO
DELTA AND NORTHERN SAN JOAQUIN VALLEY. THE WINDS WILL BEGIN TO
SUBSIDE BY LATE AFTERNOON.

CAZ016>019-230000-
/O.NEW.KSTO.WI.Y.0010.130522T1636Z-130523T0000Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...CHICO...OROVILLE...
MARYSVILLE/YUBA CITY ...SACRAMENTO ...FAIRFIELD/SUISUN ...
STOCKTON...MODESTO
936 AM PDT WED MAY 22 2013

...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

* TIMING...WINDS WILL INCREASE THROUGH THE MORNING...THEN PERSIST
  THROUGH THE AFTERNOON BEFORE SUBSIDING.

* WINDS...SUSTAINED WINDS INCREASING TO 25 TO 30 MPH WITH GUSTS TO
  AROUND 40 MPH.

* IMPACTS...STRONG WIND GUSTS CAN IMPAIR DRIVING ABILITY AND CAN
  STEER A HIGH PROFILE VEHICLE OFF THE ROAD. VISIBILITIES CAN BE
  REDUCED BY BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WWW.WRH.NOAA.GOV/STO
2 follow-up statements
116 
WWUS76 KSTO 221638 CCA
NPWSTO

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SACRAMENTO CA
937 AM PDT WED MAY 22 2013

...WINDY IN THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS
TODAY...

.A DRY LOW PRESSURE SYSTEM IS BRINGING GUSTY WINDS TO THE CENTRAL
AND SOUTHERN SACRAMENTO VALLEY THIS MORNING. THESE WINDS WILL
INCREASE THROUGH THE MORNING AND SPREAD SOUTH INTO THE SACRAMENTO
DELTA AND NORTHERN SAN JOAQUIN VALLEY. THE WINDS WILL BEGIN TO
SUBSIDE BY LATE AFTERNOON.

CAZ016>019-230000-
/O.NEW.KSTO.WI.Y.0010.130522T1637Z-130523T0000Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...CHICO...OROVILLE...
MARYSVILLE/YUBA CITY ...SACRAMENTO ...FAIRFIELD/SUISUN ...
STOCKTON...MODESTO
937 AM PDT WED MAY 22 2013

...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

* TIMING...WINDS WILL INCREASE THROUGH THE MORNING...THEN PERSIST
  THROUGH THE AFTERNOON BEFORE SUBSIDING.

* WINDS...SUSTAINED WINDS INCREASING TO 25 TO 30 MPH WITH GUSTS TO
  AROUND 40 MPH.

* IMPACTS...STRONG WIND GUSTS CAN IMPAIR DRIVING ABILITY AND CAN
  STEER A HIGH PROFILE VEHICLE OFF THE ROAD. VISIBILITIES CAN BE
  REDUCED BY BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WWW.WRH.NOAA.GOV/STO
118 
WWUS76 KSTO 222233
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
333 PM PDT WED MAY 22 2013

CAZ016>019-222345-
/O.CAN.KSTO.WI.Y.0010.000000T0000Z-130523T0000Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...CHICO...OROVILLE...
MARYSVILLE/YUBA CITY ...FAIRFIELD/SUISUN ...STOCKTON...MODESTO
333 PM PDT WED MAY 22 2013

...WIND ADVISORY IS CANCELLED...

THE WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS...BUT A FEW GUSTS
TO 30 MPH WILL BE POSSIBLE OVER THE DELTA AND SAN JOAQUIN VALLEY
THROUGH THE EVENING.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at May 22, 3:51 AM PDT, 5 hours 45 minutes earlier.

Area forecast discussion, May 22, 3:51 AM PDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
351 AM PDT WED MAY 22 2013

.DISCUSSION...
COLD UPPER LOW SETTLING IN OVER THE PACNW WHERE IT WILL REMAIN
FOR THE NEXT SEVERAL DAYS. THE MAIN IMPACT ON OUR REGION/S WEATHER
WILL BE COOLER TEMPERATURES AND BREEZY CONDITIONS THAT CAN BE
EXPECTED THROUGH THE END OF THE WEEK AS THE PATTERN CHANGES
LITTLE. THE MAIN THREAT FOR SHOWERS OVER THE NEXT SEVERAL DAYS
WILL REMAIN NEAR THE OREGON BORDER AND AREAS FURTHER TO THE NORTH
CLOSER TO THE LOW CENTER...THOUGH A FEW SHOWERS WILL BE POSSIBLE
AS FAR SOUTH AS THE FAR NORTHERN SIERRA ON THURSDAY AS A STRONGER
SHORT- WAVE ROTATES THROUGH.

TEMPERATURES WILL CONTINUE TO COOL TODAY FOLLOWING THE INITIAL
SURGE OF COOLER AIR SOUTHWARD ON TUESDAY. HIGHS TODAY WILL BE
ANOTHER 5 TO 10 DEGREES COOLER IN MOST AREAS COMPARED TO TUESDAY.
WINDS ARE EXPECTED TO BE LESS BREEZY THAN TUESDAY EVENING AS
NORTHERLY SURFACE PRESSURE GRADIENTS RELAX A BIT...HOWEVER
CONTINUING COLD ADVECTION WILL KEEP SOME BREEZES GOING INTO
THURSDAY.

SOME MODERATION OF THE AIRMASS IS EXPECTED BY THE END OF THE WEEK
AND OVER THE WEEKEND AS THE PACNW LOW WEAKENS AND LIFTS OUT TO THE
NORTHEAST. HOWEVER...IT/S LOOKING LIKE MORE ENERGY WILL WORK
ACROSS THE PACIFIC EARLY NEXT WEEK REINFORCING THE TROUGH ALONG
THE WEST COAST AND PERHAPS BRINGING A BETTER CHANCE OF SHOWERS
FURTHER SOUTH. STAY TUNED.

&&

.AVIATION...
VFR CONDS CONT NXT 24 HRS FOR INT NORCAL TAF SITES. BREEZY NORTH
WINDS 10 TO 20 KNOTS THRU TDA DECREASING AFT ABOUT 08Z THU.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, May 22, 3:52 AM PDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
352 AM PDT WED MAY 22 2013

CAZ013>019-063-064-066>069-231400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
352 AM PDT WED MAY 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.